Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 12, NWS Albuquerque, NM

March 14, 2016

NWS Albuquerque, NM issued this wind advisory at Mar 14, 2016, 3:36 AM MDT. It took effect at Mar 14, 2016, 9:35 AM MDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 3:36 AM MDT (09:36 UTC)
In effect from
Mar 14, 2016, 9:35 AM MDT
Expired
Mar 15, 2016, 6:00 PM MDT
In force
32 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

266 
WWUS75 KABQ 140936
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 AM MDT MON MAR 14 2016

...STRONG WEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND
EASTERN NEW MEXICO TODAY...

.A STRONG JET STREAM WILL NOSE INTO THE GREAT BASIN THIS MORNING.
STRONG WEST WINDS WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND
EASTERN NEW MEXICO AS A RESULT THIS MORNING AND INCREASE THROUGH
EARLY AFTERNOON. THE STRONGEST WEST WINDS WILL OCCUR ACROSS RIDGETOPS
AND EXPOSED AREAS IN THE SANDIA AND MANZANO MOUNTAINS EASTWARD
ALONG AND SOUTH THE INTERSTATE 40 CORRIDOR TO THE TEXAS LINE.
WINDS WILL SLOWLY DIMINISH AROUND SUNSET.

NMZ521-523-533>537-142200-
/O.NEW.KABQ.WI.Y.0012.160314T1600Z-160315T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
336 AM MDT MON MAR 14 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS...CENTRAL
  HIGHLANDS...GUADALUPE...QUAY...CURRY...ROOSEVELT AND DE BACA
  COUNTIES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO BETWEEN 45 AND 55 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO MID
  AFTERNOON...DIMINISHING AROUND SUNSET.

* VISIBILITY...LOCALLY DOWN TO 3 TO 5 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
4 follow-up statements
861 
WWUS75 KABQ 141535
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 AM MDT MON MAR 14 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL
NEW MEXICO TODAY THROUGH TUESDAY...

.A STRONG JET STREAM CROSSING THE NEW MEXICO AND COLORADO
BORDER...AND A POTENT SURFACE PRESSURE TROUGH IN THE LEE OF THE
SOUTHERN ROCKIES...WILL PRODUCE STRONG WINDS ACROSS PORTIONS OF
NORTHERN AND EAST CENTRAL NEW MEXICO TODAY THROUGH TUESDAY. THE
STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS...INCLUDING
INTERSTATE 40 NEAR CLINES CORNERS. THE DIRECTION WILL BE OUT OF
THE WEST UNTIL TUESDAY...WHEN WINDS WILL SHIFT OUT OF THE
NORTHWEST. WINDS AT LOWER ELEVATIONS SHOULD WEAKEN AROUND SUNSET
THIS EVENING...BUT THEY WILL REMAIN STRONG ACROSS HIGHER
ELEVATIONS TONIGHT AND TUESDAY.

NMZ512>515-150200-
/O.EXB.KABQ.WI.Y.0012.160314T1535Z-160316T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
935 AM MDT MON MAR 14 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

* LOCATION...SANGRE DE CRISTO MOUNTAINS. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS NEAR 55 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW ON MOUNTAIN PASSES.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-533>537-150200-
/O.EXT.KABQ.WI.Y.0012.160314T1535Z-160315T0200Z/
SANDIA/MANZANO MOUNTAINS-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
935 AM MDT MON MAR 14 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...SANDIA AND MANZANO MOUNTAINS...GUADALUPE...QUAY...
  CURRY...ROOSEVELT AND DE BACA COUNTIES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO MID 
  AFTERNOON...DIMINISHING AROUND SUNSET. 

* VISIBILITY...LOCALLY BELOW 3 MILES IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ523-150200-
/O.EXT.KABQ.WI.Y.0012.160314T1535Z-160316T0000Z/
CENTRAL HIGHLANDS-
935 AM MDT MON MAR 14 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT TUESDAY...

* LOCATION...CENTRAL HIGHLANDS INCLUDING INTERSTATE 40 AT CLINES
  CORNERS.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS AROUND 55 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON...BUT
  HAZARDOUS WIND SPEEDS WILL PERSIST TONIGHT AND TUESDAY.

* VISIBILITY...LOCALLY BELOW 3 MILES IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
465 
WWUS75 KABQ 150143
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
743 PM MDT MON MAR 14 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL NEW MEXICO
TONIGHT THROUGH TUESDAY...

.A STRONG JET STREAM CROSSING THE NEW MEXICO AND COLORADO
BORDER WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS PORTIONS OF
CENTRAL NEW MEXICO TONIGHT THROUGH TUESDAY. THE STRONGEST WINDS
WILL OCCUR ACROSS RIDGE TOPS AND AREAS JUST DOWNWIND...OR EAST OF
OF THE HIGHER TERRAIN OF CENTRAL AND NORTH CENTRAL NEW MEXICO.
THIS INCLUDES INTERSTATE 40 EAST OF ALBUQUERQUE AND NEAR CLINES
CORNERS. WINDS WILL SHIFT DIRECTION SOME ON TUESDAY TURNING FROM
WESTERLY TO MORE NORTHWESTERLY. WINDS AT LOWER ELEVATIONS OF
EASTERN NEW MEXICO WILL CONTINUE TO WEAKEN BELOW HAZARDOUS SPEEDS.

NMZ533>537-150245-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-160315T0200Z/
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
743 PM MDT MON MAR 14 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO LOWER IN SPEED ACROSS THE HIGH PLAINS OF
EASTERN NEW MEXICO THIS EVENING. THUS THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

NMZ521-151100-
/O.EXT.KABQ.WI.Y.0012.000000T0000Z-160316T0000Z/
SANDIA/MANZANO MOUNTAINS-
743 PM MDT MON MAR 14 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT TUESDAY...

* LOCATION...SANDIA AND MANZANO MOUNTAINS.

* WINDS...WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. WIND
  DIRECTION WILL TURN MORE NORTHWESTERLY BY MID DAY TUESDAY.

* TIMING...WINDS WILL HAVE THE POTENTIAL TO BE PERIODICALLY GUSTY
  OVERNIGHT WITH SOME MORE PERSISTENTLY STRONG GUSTS OCCURRING
  LATE TUESDAY MORNING THROUGH THE AFTERNOON.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-523-151100-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-160316T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
743 PM MDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

* LOCATION...SANGRE DE CRISTO MOUNTAINS.

* WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS NEAR 55 MPH.
  WIND DIRECTION WILL TURN MORE NORTHWESTERLY BY MID DAY TUESDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TONIGHT WITH SOME
  PERIODIC STRONG GUSTS LASTING INTO THE AFTERNOON TUESDAY.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
631 
WWUS75 KABQ 151048
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 AM MDT TUE MAR 15 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL NEW MEXICO
TODAY...

.A STRONG JET STREAM CROSSING THE NEW MEXICO AND COLORADO BORDER
WILL CONTINUE TO PRODUCE STRONG WEST TO NORTHWEST WINDS ACROSS
PORTIONS OF CENTRAL NEW MEXICO TODAY. THE STRONGEST WINDS WILL
OCCUR ACROSS RIDGE TOPS AND AREAS JUST DOWNWIND...OR EAST OF OF
THE HIGHER TERRAIN OF CENTRAL AND NORTH CENTRAL NEW MEXICO. THIS
INCLUDES INTERSTATE 40 EAST OF ALBUQUERQUE AND NEAR CLINES
CORNERS.

NMZ512>515-521-523-160000-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-160316T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
448 AM MDT TUE MAR 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS AS WELL
  AS THE CENTRAL HIGHLANDS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS NEAR 55
  MPH. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED AROUND NOON WITH SOME
  PERIODIC STRONG GUSTS LASTING INTO THE AFTERNOON.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
201 
WWUS75 KABQ 151629
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1029 AM MDT TUE MAR 15 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEAST NEW
MEXICO TODAY...

.A STRONG JET STREAM CROSSING THE NEW MEXICO AND COLORADO BORDER
WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS PORTIONS
OF CENTRAL AND NORTHEAST NEW MEXICO TODAY. THE STRONGEST WINDS
WILL OCCUR ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAINS.
THIS INCLUDES INTERSTATE 25 FROM THE LAS VEGAS AREA TO RATON
PASS...WHERE A STRONG AND DIRECT CROSSWIND WILL MAKE DRIVING
HAZARDOUS.

NMZ527>529-160000-
/O.EXA.KABQ.WI.Y.0012.000000T0000Z-160316T0000Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-
1029 AM MDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THE NORTHEAST AND FAR NORTHEAST HIGHLANDS...AS WELL
  AS RATON PASS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED AROUND NOON WITH SOME
  PERIODIC STRONG WINDS LASTING INTO THE AFTERNOON.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...A STRONG AND DIRECT CROSSWIND WILL MAKE DRIVING
  HAZARDOUS ON INTERSTATE 25 AND OTHER NORTHEAST TO SOUTHWEST
  ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521-523-160000-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-160316T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
1029 AM MDT TUE MAR 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS...AS
  WELL AS THE CENTRAL HIGHLANDS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED AROUND NOON WITH 
  SOME PERIODIC STRONG GUSTS LASTING INTO THE AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTHEAST TO
  SOUTHWEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:09 AM MDT, 27 minutes earlier.

Area forecast discussion, Mar 14, 3:09 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 AM MDT MON MAR 14 2016

.SYNOPSIS...
THE DRY SIDE OF THE JET STREAM WILL BECOME ACTIVE OVER NORTHERN
AND CENTRAL NEW MEXICO THROUGH WEDNESDAY. WIND SPEEDS WILL
INCREASE AND BECOME QUITE GUSTY EACH AFTERNOON. THE GUSTIEST WINDS
WILL BE FOUND TODAY OVER THE HIGHER RIDGES OF THE NORTH CENTRAL
AND CENTRAL MOUNTAINS AS WELL AS THE EASTERN HIGH PLAINS. SLIGHT
LESSENING TREND FOR WINDS WILL OCCUR TUESDAY AND WEDNESDAY AS THE
JET SHIFTS A LITTLE FURTHER NORTH. AFTERNOON TEMPERATURES WILL BE
THE WARMEST TODAY WITH READINGS RANGING BETWEEN 5 TO 15 DEGREES
ABOVE NORMAL. SLIGHTLY COOLER TREND FOR TUESDAY AND WEDNESDAY.
FIRE DANGER WILL BE ENHANCED ACROSS EASTERN AREAS DUE TO STRONG
WIND AND LOW HUMIDITY DURING THE NEXT COUPLE OF DAYS. A PACIFIC
STORM SYSTEM AND CORRESPONDING COLD FRONT IS STILL EXPECTED LATE
THURSDAY NIGHT INTO FRIDAY WITH RESIDUAL IMPACTS INTO SATURDAY.
THE BEST CHANCE FOR PRECIPITATION WILL BE FOUND ACROSS THE
NORTHEAST HIGHLANDS AND PORTIONS OF THE EASTERN PLAINS FRIDAY INTO
FRIDAY NIGHT. A DRIER AND WARMER FORECAST FOR SUNDAY AND MONDAY.

&&

.DISCUSSION...
VERY LITTLE SIGNIFICANT ADJUSTMENTS OVERALL MADE TO THE GRIDDED
FORECAST. MODELS REMAIN IN LINE WITH THE MAJORITY OF THE WEATHER
MAKERS THE NEXT SEVERAL DAYS. MODELS SEEM TO BE DELAYING THE ONSET
OF THE COOLER AIR OR COLD FRONTAL PASSAGE LATE WEEK AS WELL AS
SHIFTING THE MAIN ENERGY OF THE CORRESPONDING UPPER LEVEL LOW
FURTHER NORTH/EAST. IN OTHERWORDS...THE OPERATIONAL MODELS ARE
TRENDING BACK TO A DRIER SCENARIO WITH NE AREAS BEING FAVORED THE
MOST. FIRE DANGER REMAINS A CONCERN WITH THE GUSTIER WIND DURING
THE NEXT FEW DAYS. WIND HIGHLIGHTS WILL BE POSTED SHORTLY FOR A
COUPLE OF ZONES.

AS FAR AS THE NEAR TERM...THE JET STREAM WILL BECOME QUITE STRONG
OVER THE AREA DURING THE NEXT COUPLE OF DAYS. PEAK 500 MB OR
EIGHTEEN THOUSAND FOOT WIND SPEEDS SHOULD BE OVER NORTHERN AREAS
LATE TODAY INTO TUESDAY MORNING AS THE JET MAX SPEEDS OVER
COLORADO. WIND ADVISORY WILL BE POSTED FOR THE SANDIA/MANZANO
HIGHER PEAKS AND CLINES CORNERS AREA TODAY. SOME LOCALIZED
ADVISORY SPEEDS SHOW UP ON TUESDAY FOR THE SANGRES AND CLINES
CORNERS AREA. SURFACE LOW WILL BE STRONGER TODAY COMPARED TO
TUESDAY.

UNFORTUNATELY NEW MEXICO WILL BE CAUGHT ON THE DRIER OR
ANTICYCLONIC SIDE OF THE JET. KEPT SOME CHICKEN 10 POPS ACROSS
THE FAR NORTH/HIGH TERRAIN NEAR THE CO BORDER TODAY/TONIGHT BUT
LAYER SATURATION DOESNT LOOK TO BE SUFFICIENT FOR ANY SORT OF
DECENT/SUSTAINED CLOUD SEEDING. PERHAPS A FEW FLURRIES ACROSS THE
HIGHEST TERRAIN NEAR CHAMA. CIRRUS CLOUDS WILL REMAIN AN ISSUE IN
TERMS OF SHADING THE NEXT COUPLE OF DAYS. MODELS SEEM TO HAVE
LATCHED ON TO THEM AND IR SATELLITE IMAGERY VERIFIES THE INCOMING
FETCH OF HIGHER LEVEL MOISTURE. ADJUSTED CLOUD GRIDS A BIT TO TRY
TO ACCOUNT FOR THE THICKER PATCHES ALTHOUGH VERY TRANSLITORY SO
SOMETIMES TOUGH TO CAPTURE. TOUGH TO SAY IMPACTS ON HIGH TEMPS AND
LOW TEMPS. DECIDED TO HEDGE AFTERNOON/OVERNIGHT TEMPS A DEGREE OR
TWO HIGHER THAN GUIDANCE ACROSS THE EASTERN PLAINS TO ACCOUNT FOR
DOWNSLOPING. OTHERWISE...PRETTY STRAIGHT FORWARD FORECAST FOR THE
NEXT COUPLE OF DAYS.

THE JET WILL SHIFT A LITTLE FURTHER NORTH ON WEDNESDAY ALTHOUGH A
MODERATELY STRONG MID LEVEL WIND GRADIENT WILL REMAIN ABOVE THE
AREA. THUS SOME TYPICAL SPRING AFTERNOON BREEZES. HIGH TEMPS ARENT
EXPECTED TO CHANGE ALL THAT MUCH FROM TUESDAYS READINGS. DRIER
WEATHER WOULD CONTINUE WITH LESS CIRRUS CLOUD IMPACT.

A SECONDARY JET MAX AND CORRESPONDING PACIFIC LOW IS EXPECTED TO
DIVE SOUTHWARD ALONG THE LEADING EDGE OF A WEST COAST RIDGE
THURSDAY INTO FRIDAY. THURSDAY IS A TWEENER DAY SO DECIDED TO
HEDGE MAX TEMPS A LITTLE HIGHER ACROSS THE SOUTHERN HALF AHEAD OF
THE WAVE AND SURFACE COLD FRONTAL PASSAGE. THE CANADIAN MODEL IS
THE MOST PROGRESSIVE WITH BRINGING THE SURFACE COLD FRONT INTO FAR
NE AREAS LATE ON THURSDAY. OVERALL...THE OPERATIONAL MODELS HAVE
BEEN TRENDING A LITTLE LATER WITH THE FRONTAL PASSAGE SO GOING
WITH THAT TREND. THIS MEANS MORE FRIDAY IN TERMS OF PRECIPITATION
POTENTIAL AND SIGNIFICANT TEMPERATURE CHANGES. AS MENTIONED
ABOVE...THE MODELS ARE ALSO TRENDING A BIT DRIER AND MORE IN LINE
WITH THE DRIER TREND THEY HAD A COUPLE OF DAYS AGO. NOT REAL
EXCITED FOR PRECIPITATION WITH THIS SYSTEM SO KEPT THE HIGHEST
CHANCES ACROSS NE AREAS FRI INTO FRI NIGHT. SUSPECT THE WAVE WILL
BE MORE OF A GLANCING BLOW WITH COOLER TEMPERATURES BEING THE MAIN
SENSIBLE WEATHER.

THE COOLEST OVERALL DAY APPEARS TO BE SATURDAY AS HIGH PRESSURE
FILLS IN BEHIND THE DEPARTING LOW AND COLD FRONT. THE COOLEST
MORNING...SUB FREEZING MOST AREAS...IS CURRENTLY PROJECTED TO BE
SATURDAY MORNING BUT COULD SHIFT IN AREAS TO SUNDAY MORNING
DEPENDING ON THE TIMING OF THE WAVE EJECTION. EITHER WAY...THE
EARLY START TO THE GROWING SEASON COULD BE SIGNIFICANTLY ALTERED
BY THE WEEKEND MORNING LOWS.

THE GFS IS DEPICTING A MORE DISTINCT PACIFIC WAVE PASSAGE FAVORING
THE CENTRAL ROCKIES EARLY THE FOLLOWING WEEK. THE LATEST ECMWF
AND CANADIAN ARE MORE IN LINE WITH A SUBTLE...DRIER WAVE PASSAGE
AND MORE WIND IMPACTS.

50

&&

.FIRE WEATHER...
RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING ACROSS
NORTHEAST AND EAST CENTRAL NM. FIRE WEATHER WATCH CONTINUES FOR MUCH
OF EASTERN NM TUESDAY AFTERNOON AND EVENING.

WEST WINDS ALREADY INCREASING ACROSS MUCH OF THE FORECAST AREA EARLY
THIS MORNING AS A 130KT JET NOSES INTO THE GREAT BASIN. THE
STRONGEST WINDS ALOFT ASSOCIATED WITH THIS JET WILL REMAIN NORTH OF
NM TODAY BUT STILL PLENTY OF WIND ALOFT WILL COMBINE WITH A DRY
AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING. UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR NORTHEAST AND EAST-CENTRAL NM AS A RESULT. MINIMUM RH VALUES IN
THE UPPER TEENS THE LIMITING FACTOR FOR THE SANDIA/MOUNTAINS AND
CENTRAL HIGHLANDS ZONE. CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO
COME TO AN END AROUND SUNSET.

MAIN DIFFERENCES TUESDAY WILL BE AN EVEN DRIER AIRMASS (SINGLE DIGIT
DEWPOINT TEMPS) AND SLIGHTLY LESS WIND. HAINES INDEX VALUES WILL BE
HIGHER ALL AREAS TUESDAY AFTERNOON AS THE UPPER LEVELS DRY AND
INSTABILITY INCREASES ON THE WEST SIDE OF A STRONG WLY JET ACROSS
THE SRN PLAINS. LEFT FIRE WEATHER WATCH AS IS FOR TUESDAY AS MODELS
STILL AT ODDS AS TO THE TIMING OF STRONGEST WINDS ALOFT.

MODELS KEEP WIND SPEEDS BELOW CRITICAL THRESHOLDS WEDNESDAY AFTERNOON
...EXCEPT FOR AN HOUR OR TWO ACROSS THE CENTRAL HIGHLANDS NEAR
CLINES CORNERS. AIRMASS REMAINS PLENTY DRY THROUGH THURSDAY...WITH
LOW LEVEL MOISTURE FORECAST TO PUSH WWD INTO THE ERN PLAINS FRIDAY.
CLIPPER UPPER LEVEL TROUGH IN NW FLOW ALOFT AND ASSOCIATED STRONG
BACKDOOR COLD FRONT REMAIN ON TRACK TO MOVE THROUGH LATE-DAY FRIDAY
AND FRIDAY NIGHT. ECMWF IS MORE BULLISH THAN THE GFS WITH COLDER AIR
AND PRECIPITATION/SNOW FOR NE NM FRIDAY NIGHT. BACKDOOR FRONT PUSHES
WEST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY MORNING...COOLING
TEMPERATURES TO BELOW SEASONAL AVERAGES MOST AREAS...ESPECIALLY EAST.

A BROAD AND RATHER FLAT UPPER LEVEL RIDGE AND OR ZONAL FLOW IS
FORECAST ACROSS THE WRN CONUS SUNDAY...CONTINUING INTO EARLY NEXT
WEEK. NO END IN SIGHT TO THE DRY PATTERN AS CONVECTION REFUSES TO
FIRE FOR A PROLONGED PERIOD OF TIME ACROSS THE EASTERN TROPICAL
PACIFIC OCEAN. WILL LIKELY HAVE TO WAIT UNTIL THE POOL OF 29C+ SST
INCREASES IN SIZE TO GET TROPICAL CONVECTION TO LAST LONG ENOUGH TO
SHIFT/DRAW THE STORM TRACK FARTHER SOUTH.

VENTILATION RATES REMAIN FAIR TO EXCELLENT THROUGH FRIDAY.

33

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS ARE IN PLACE ACROSS NEW MEXICO AND THIS TREND WILL
CONTINUE AS A DRY AIRMASS REMAINS OVER THE STATE. THE PRIMARY
AVIATION HAZARD WILL BE GUSTY WINDS DEVELOPING OVER THE CENTRAL
MOUNTAIN CHAIN OF NEW MEXICO TONIGHT...THEN SPREADING INTO
REMAINING LOWER ELEVATIONS LATE MONDAY MORNING. GUSTS FROM THE
WEST WILL COMMONLY REACH 35 KT MONDAY AFTERNOON WITH SOME
LOCALIZED AREAS NEAR AND DOWNWIND (EAST) OF HIGHER TERRAIN
OCCASIONALLY REACHING 45 KT. AN AVIATION WEATHER WARNING FOR GUSTS
TO 35 KT COULD BE NEEDED FOR KABQ.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  31  55  25 /   0   5   0   0
DULCE...........................  57  25  51  18 /  10   5   5   5
CUBA............................  57  29  52  21 /   0   0   0   0
GALLUP..........................  63  26  59  19 /   0   0   0   0
EL MORRO........................  57  26  56  21 /   0   0   0   0
GRANTS..........................  64  27  60  20 /   0   0   0   0
QUEMADO.........................  63  30  60  24 /   0   0   0   0
GLENWOOD........................  68  35  70  33 /   0   0   0   0
CHAMA...........................  49  22  44  15 /  10  10   5   5
LOS ALAMOS......................  60  38  54  28 /   0   0   0   0
PECOS...........................  58  35  54  28 /   0   0   0   0
CERRO/QUESTA....................  55  28  50  20 /   0   0   0   0
RED RIVER.......................  46  26  40  18 /   0   0   5   5
ANGEL FIRE......................  51  27  45  18 /   0   0   0   0
TAOS............................  58  30  53  21 /   0   0   0   0
MORA............................  58  34  52  26 /   0   0   0   0
ESPANOLA........................  64  35  59  23 /   0   0   0   0
SANTA FE........................  60  35  54  28 /   0   0   0   0
SANTA FE AIRPORT................  64  35  59  27 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  67  40  61  33 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  68  42  63  35 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  41  65  33 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  39  65  32 /   0   0   0   0
LOS LUNAS.......................  73  39  68  30 /   0   0   0   0
RIO RANCHO......................  68  38  63  30 /   0   0   0   0
SOCORRO.........................  73  43  73  34 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  63  39  57  32 /   0   0   0   0
TIJERAS.........................  65  39  60  31 /   0   0   0   0
MORIARTY/ESTANCIA...............  65  35  59  25 /   0   0   0   0
CLINES CORNERS..................  62  36  57  32 /   0   0   0   0
GRAN QUIVIRA....................  66  40  63  34 /   0   0   0   0
CARRIZOZO.......................  70  40  66  36 /   0   0   0   0
RUIDOSO.........................  64  43  61  37 /   0   0   0   0
CAPULIN.........................  67  31  58  25 /   0   0   0   5
RATON...........................  68  32  60  25 /   0   0   0   0
SPRINGER........................  67  33  64  29 /   0   0   0   0
LAS VEGAS.......................  64  35  59  29 /   0   0   0   0
CLAYTON.........................  75  40  67  32 /   0   0   0   5
ROY.............................  71  34  66  29 /   0   0   0   0
CONCHAS.........................  76  39  74  33 /   0   0   0   0
SANTA ROSA......................  74  41  72  34 /   0   0   0   0
TUCUMCARI.......................  78  42  76  34 /   0   0   0   0
CLOVIS..........................  76  44  74  38 /   0   0   0   0
PORTALES........................  78  45  77  36 /   0   0   0   0
FORT SUMNER.....................  76  43  75  36 /   0   0   0   0
ROSWELL.........................  83  46  78  39 /   0   0   0   0
PICACHO.........................  75  46  73  39 /   0   0   0   0
ELK.............................  70  44  69  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNING/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... NMZ521-523-533>537.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... NMZ103-104-108.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... NMZ103-104-108.

&&

50
Hazardous weather outlook, Mar 13, 5:51 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT SUN MAR 13 2016

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY WILL BRING A COMBINATION OF STRONG WINDS...LOW
HUMIDITY AND MODERATE TO HIGH INSTABILITY...THUS LIKELY PRODUCING
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS
AND PERHAPS WESTWARD INTO PORTIONS OF CENTRAL AND NORTH CENTRAL
NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR SURFACE WINDS TO
GUST BETWEEN 45 AND 60 MPH OVER A SIZABLE POTENTIAL OF NORTHERN
AND CENTRAL NEW MEXICO. BLOWING DUST MAY ALSO DEVELOP...MAINLY
ACROSS THE LOWER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:35 AM MDTRed Flag WarningABQHarding, San Miguel, Union16 hr
Mar 14, 3:06 PM MDTFire Weather WatchABQ12 hr
Mar 14, 3:06 PM MDTRed Flag WarningABQHarding, San Miguel, Union29 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.